Alert archive / Idaho / High Wind Warnings in 2022

High Wind Warning 5, NWS Pocatello, ID

November 3, 20228 counties in Idaho

NWS Pocatello, ID issued this high wind warning at Nov 3, 2022, 1:20 PM MDT for 8 counties in Idaho. It took effect at Nov 5, 2022, 12:00 AM MDT. It was in force for 16 hr. 50 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 3, 2022, 1:20 PM MDT (19:20 UTC)
In effect from
Nov 5, 2022, 12:00 AM MDT
Expired
Nov 5, 2022, 4:27 PM MDT
In force
16 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 5:50 AM MDTNON-TSTM WND GST 691 Nnw Craters Of Moon, IDMESONET STATION CRA 1 NNW CRATERS OF THE MOON.
Nov 5, 6:00 AM MDTNON-TSTM WND GST 6313 Ne Atomic City, IDMESONET STATION EBR INL MATERIALS FUELS COMPLEX.
Nov 5, 6:55 AM MDTNON-TSTM WND GST 6211 W Osgood, IDMESONET STATION KET KETTLE BUTTE.
Nov 5, 9:00 AM MDTNON-TSTM WND GST 542 Ne Osgood, IDMESONET STATION OSGI 2 NE OSGOOD.
Nov 5, 9:25 AM MDTNON-TSTM WND GST 5511 Wsw Monteview, IDMESONET STATION LOF INL SPECIFIC MANUFACTURING.
Nov 5, 9:50 AM MDTNON-TSTM WND GST 579 Nw Atomic City, IDMESONET STATION 690 INL CENTRAL FACILITIES.
Nov 5, 9:55 AM MDTNON-TSTM WND GST 678 Nnw Atomic City, IDMESONET STATION PBF INL CRITICAL INFRASTRUCTURE.
Nov 5, 9:55 AM MDTNON-TSTM WND GST 6812 Nnw Atomic City, IDMESONET STATION GRI INL INTEC/GRID 3.
Nov 5, 10:05 AM MDTNON-TSTM WND GST 5512 E Howe, IDMESONET STATION SAN SAND DUNES.
Nov 5, 10:10 AM MDTNON-TSTM WND GST 584 Ese Terreton, IDMESONET STATION DVI01091 TERRETON.
Nov 5, 10:10 AM MDTNON-TSTM WND GST 6312 Nw Atomic City, IDMESONET STATION TRA INL REACTOR TECH COMPLEX.
Nov 5, 10:10 AM MDTNON-TSTM WND GST 681 Ne Terreton, IDMESONET STATION TER 1 NE TERRETON.
Nov 5, 10:20 AM MDTNON-TSTM WND GST 559 E Butte City, IDMESONET STATION DEA DEAD MAN CANYON.
Nov 5, 10:20 AM MDTNON-TSTM WND GST 657 S Howe, IDMESONET STATION BAS BASE OF HOWE PEAK.
Nov 5, 10:20 AM MDTNON-TSTM WND GST 665 Ssw Clementsville, IDMESONET STATION PC141 CANYON CREEK.
Nov 5, 10:22 AM MDTNON-TSTM WND GST 582 Nw Idaho Falls, IDASOS STATION KIDA IDAHO FALLS REGIONAL AIRPORT.
Nov 5, 10:30 AM MDTNON-TSTM WND GST 522 Ssw Sugar City, IDMESONET STATION RXGI 2 SSW SUGAR CITY.
Nov 5, 10:35 AM MDTNON-TSTM WND GST 729 Ssw Mud Lake, IDMESONET STATION ROV 9 SSW MUD LAKE.
Nov 5, 10:45 AM MDTNON-TSTM WND GST 631 Wnw Camas, IDMESONET STATION HAM 1 WNW CAMAS.
Nov 5, 10:45 AM MDTNON-TSTM WND GST 6610 Sse Howe, IDMESONET STATION NRF INL NAVAL REACTORS FACILITY.
Nov 5, 10:50 AM MDTNON-TSTM WND GST 566 Se Poplar, IDMESONET STATION PC134 MOSS AVERY.
Nov 5, 10:55 AM MDTNON-TSTM WND GST 513 N Ucon, IDMESONET STATION DW9069 3 N UCON.
Nov 5, 11:00 AM MDTNON-TSTM WND GST 502 E Rigby, IDMESONET STATION RGBI 2 E RIGBY.
Nov 5, 11:00 AM MDTNON-TSTM WND GST 551 Wsw Poplar, IDMESONET STATION RRII 1 WSW POPLAR.
Nov 5, 11:00 AM MDTNON-TSTM WND GST 595 Sw Hamer, IDMESONET STATION TRTI 5 SW HAMER.
Nov 5, 11:05 AM MDTNON-TSTM WND GST 5220 Ese Craters Of Moon, IDMESONET STATION BIG COXS WELL.
Nov 5, 11:15 AM MDTNON-TSTM WND GST 506 N Monteview, IDMESONET STATION MON 6 N MONTEVIEW.
Nov 5, 11:20 AM MDTNON-TSTM WND GST 552 Nne Sugar City, IDMESONET STATION SUG 2 NNE SUGAR CITY.
Nov 5, 11:30 AM MDTNON-TSTM WND GST 491 Nw Idaho Falls, IDMESONET STATION IDA 1 NW IDAHO FALLS.
Nov 5, 11:30 AM MDTNON-TSTM WND GST 491 Sse Arco, IDMESONET STATION ARC 1 SSE ARCO.
Nov 5, 11:30 AM MDTNON-TSTM WND GST 513 Ssw Ashton, IDMESONET STATION AHTI 3 SSW ASHTON.
Nov 5, 11:30 AM MDTNON-TSTM WND GST 583 Sw Camas, IDMESONET STATION PC136 REFUGE.
Nov 5, 11:40 AM MDTNON-TSTM WND GST 5312 Nw Atomic City, IDMESONET STATION LOS LOST RIVER REST AREA.
Nov 5, 11:42 AM MDTNON-TSTM WND GST 621 Nw Rexburg, IDASOS STATION KRXE REXBURG-MADISON AIRPORT.
Nov 5, 11:47 AM MDTNON-TSTM WND GST 455 W Arco, IDMESONET STATION ACRI1 5 W ARCO.
Nov 5, 11:50 AM MDTNON-TSTM WND GST 623 W Taber, IDMESONET STATION TAB 3 W TABER.
Nov 5, 11:57 AM MDTNON-TSTM WND GST 531 S Michaud, IDASOS STATION KPIH POCATELLO REGIONAL AIRPORT.
Nov 5, 12:00 PM MDTNON-TSTM WND GST 4611 W Osgood, IDMESONET STATION KTBI 11 W OSGOOD.
Nov 5, 12:05 PM MDTNON-TSTM WND GST 62Atomic City, IDMESONET STATION ATO ATOMIC CITY.
Nov 5, 12:20 PM MDTNON-TSTM WND GST 5512 Se Butte City, IDMESONET STATION RWM INL RADIOACTIVE WASTE MGMT.
Nov 5, 12:35 PM MDTNON-TSTM WND GST 481 Ene Howe, IDMESONET STATION HOW 1 ENE HOWE.
Nov 5, 12:40 PM MDTNON-TSTM WND GST 611 N Roberts, IDMESONET STATION ROB 1 N ROBERTS.
Nov 5, 12:50 PM MDTNON-TSTM WND GST 592 Nnw Ozone, IDMESONET STATION PC219 GALBRAITH.
Nov 5, 12:55 PM MDTNON-TSTM WND GST 531 Ne Aberdeen, IDMESONET STATION ABE 1 NE ABERDEEN.
Nov 5, 1:00 PM MDTHEAVY SNOW 64 N Ashton, IDSNOW TOTAL OVERNIGHT.
Nov 5, 1:08 PM MDTNON-TSTM WND GST 507 E Pocatello, IDMESONET STATION CW5212 7 E POCATELLO.
Nov 5, 1:20 PM MDTNON-TSTM WND GST 473 E Chubbuck, IDMESONET STATION FW3187 3 E CHUBBUCK.
Nov 5, 1:20 PM MDTNON-TSTM WND GST 501 Ese Blackfoot, IDMESONET STATION BLK 1 ESE BLACKFOOT.
Nov 5, 1:30 PM MDTNON-TSTM WND GST 452 Nw Pocatello, IDMESONET STATION FW4083 2 NW POCATELLO.
Nov 5, 1:47 PM MDTNON-TSTM WND GST 4617 W Aberdeen, IDMESONET STATION CYFI1 17 W ABERDEEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2022-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2022-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WWUS75 KPIH 031920
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
120 PM MDT Thu Nov 3 2022

IDZ052-053-041200-
/O.NEW.KPIH.HW.W.0005.221105T1400Z-221106T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
120 PM MDT Thu Nov 3 2022

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters of
  the Moon. This also includes I 15 from Idaho Falls northward. 

* WHEN...From 8 AM to 9 PM MDT Saturday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Isolated damage to trees, powerlines, signs, and
  outbuildings is expected, along with potential power outages. 
  Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility, 
  especially along I 15 north of Idaho Falls, is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ051-054-055-057-067-068-075-041200-
/O.NEW.KPIH.WI.Y.0030.221105T1400Z-221106T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Raft River Region-Beaverhead - Lemhi Highlands-Lost River Valley-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, 
Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue,
and Picabo
120 PM MDT Thu Nov 3 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. The strongest winds will be across portions of the
  Snake Plain and Magic Valley. Gusts over 50 mph are possible
  along I 84 near Yale and also along Idaho 33 between Rexburg and
  the Teton Valley.
 
* WHERE...Shoshone, Richfield, Pocatello, Blackfoot, American
  Falls, Shelley, Fort Hall, Burley, Oakley, Malta, Rockland,
  Holbrook, Dubois, Spencer, Small, Howe, Arco, Mackay, Hailey,
  and Bellevue.

* WHEN...From 8 AM to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility is 
  possible, especially in recently plowed areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
5 follow-up statements
779 
WWUS75 KPIH 040929
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
329 AM MDT Fri Nov 4 2022

IDZ054-042100-
/O.UPG.KPIH.WI.Y.0030.221105T1400Z-221106T0300Z/
/O.EXB.KPIH.HW.W.0005.221105T0600Z-221106T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
329 AM MDT Fri Nov 4 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. 

* WHERE...Pocatello, Blackfoot, American Falls, Shelley, and Fort
  Hall.

* WHEN...From midnight tonight to 9 PM MDT Saturday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Isolated damage to trees, powerlines, signs, 
  and outbuildings is expected, along with potential power 
  outages. Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility is 
  possible, especially in recently plowed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ052-053-042100-
/O.EXT.KPIH.HW.W.0005.221105T0600Z-221106T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
329 AM MDT Fri Nov 4 2022

...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters 
  of the Moon. This also includes I 15 from Idaho Falls 
  northward.

* WHEN...From midnight tonight to 9 PM MDT Saturday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Isolated damage to trees, powerlines, signs, 
  and outbuildings is expected, along with potential power 
  outages. Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility, 
  especially along I 15 north of Idaho Falls, is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ051-055-057-067-068-075-042100-
/O.EXT.KPIH.WI.Y.0030.221105T0600Z-221106T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-
Beaverhead - Lemhi Highlands-Lost River Valley-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, 
Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, 
Bellevue, and Picabo
329 AM MDT Fri Nov 4 2022

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds will be across portions of the 
  Snake Plain and Magic Valley. Gusts over 50 mph are possible 
  along I 84 near Yale and also along Idaho 33 between Rexburg 
  and the Teton Valley.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn,
  Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School,
  Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo.

* WHEN...From midnight tonight to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility is 
  possible, especially in recently plowed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
142 
WWUS75 KPIH 041947
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
147 PM MDT Fri Nov 4 2022

IDZ052>054-051200-
/O.CON.KPIH.HW.W.0005.221105T0600Z-221106T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
147 PM MDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters 
  of the Moon. This also includes I 15 from Idaho Falls 
  northward.

* WHEN...From midnight tonight to 9 PM MDT Saturday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Isolated damage to trees, powerlines, signs, 
  and outbuildings is expected, along with potential power 
  outages. Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility, 
  especially along I 15 north of Idaho Falls, is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ051-055-057-067-068-075-051200-
/O.CON.KPIH.WI.Y.0030.221105T0600Z-221106T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-
Beaverhead - Lemhi Highlands-Lost River Valley-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, 
Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, 
Bellevue, and Picabo
147 PM MDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds will be across portions of the 
  Snake Plain and Magic Valley. Gusts over 50 mph are possible 
  along I 84 near Yale and also along Idaho 33 between Rexburg 
  and the Teton Valley.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie 
  School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, 
  and Picabo.

* WHEN...From midnight tonight to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility is 
  possible, especially in recently plowed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
933 
WWUS75 KPIH 050944
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
344 AM MDT Sat Nov 5 2022

IDZ052>054-060300-
/O.CON.KPIH.HW.W.0005.000000T0000Z-221106T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
344 AM MDT Sat Nov 5 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters 
  of the Moon. This also includes I 15 from Idaho Falls 
  northward.

* WHEN...Through 9 PM MDT Saturday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Isolated damage to trees, powerlines, signs, 
  and outbuildings is expected, along with potential power 
  outages. Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility, 
  especially along I 15 north of Idaho Falls, is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ051-055-057-067-068-075-060300-
/O.CON.KPIH.WI.Y.0030.000000T0000Z-221106T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-
Beaverhead - Lemhi Highlands-Lost River Valley-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, 
Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, 
Bellevue, and Picabo
344 AM MDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds will be across portions of the 
  Snake Plain and Magic Valley. Gusts over 50 mph are possible 
  along I 84 near Yale and also along Idaho 33 between Rexburg 
  and the Teton Valley.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie 
  School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, 
  and Picabo.

* WHEN...Through 9 PM MDT Saturday.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility is 
  possible, especially in recently plowed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
864 
WWUS75 KPIH 051956
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
156 PM MDT Sat Nov 5 2022

IDZ052>054-060300-
/O.CON.KPIH.HW.W.0005.000000T0000Z-221106T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
156 PM MDT Sat Nov 5 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters 
  of the Moon. This also includes I 15 from Idaho Falls 
  northward.

* WHEN...Through 9 PM MDT this evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Isolated damage to trees, powerlines, signs, 
  and outbuildings is expected, along with potential power 
  outages. Loose outdoor objects will be blown around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility, 
  especially along I 15 north of Idaho Falls, is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure or bring inside loose outdoor objects before the high
winds begin. During the high winds, avoid being outside in
forested areas or around trees, branches, and powerlines. Use
caution if you must drive, and keep both hands firmly on the
steering wheel. Drivers of high profile vehicles should consider
delaying travel until the high winds subside.

&&

$$

IDZ051-055-057-067-068-075-060300-
/O.CON.KPIH.WI.Y.0030.000000T0000Z-221106T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-
Beaverhead - Lemhi Highlands-Lost River Valley-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, 
Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, 
Bellevue, and Picabo
156 PM MDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. The strongest winds will be across portions of the 
  Snake Plain and Magic Valley. Gusts over 50 mph are possible 
  along I 84 near Yale and also along Idaho 33 between Rexburg 
  and the Teton Valley.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, 
  Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie 
  School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, 
  and Picabo.

* WHEN...Through 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially 
  for high profile vehicles. Unsecured objects may be blown 
  around.

* ADDITIONAL DETAILS...Blowing dust and reduced visibility is 
  possible, especially in recently plowed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
018 
WWUS75 KPIH 052227
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
427 PM MDT Sat Nov 5 2022

IDZ052>054-052330-
/O.CAN.KPIH.HW.W.0005.000000T0000Z-221106T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, 
American Falls, Shelley, and Fort Hall
427 PM MDT Sat Nov 5 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have very rapidly decreased this afternoon but will remain
gusty into mid evening. The High Wind Warning has been cancelled.

$$

IDZ051-055-057-067-068-075-052330-
/O.CAN.KPIH.WI.Y.0030.000000T0000Z-221106T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region-
Beaverhead - Lemhi Highlands-Lost River Valley-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, 
Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, 
Bellevue, and Picabo
427 PM MDT Sat Nov 5 2022

...WIND ADVISORY IS CANCELLED...

Winds have very rapidly decreased this afternoon, but will remain
gusty into mid evening. The Wind Advisory has been cancelled.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Nov 3, 3:11 AM MDT, 10 hours 9 minutes earlier.

Area forecast discussion, Nov 3, 3:11 AM MDT, 10 hours 9 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
311 AM MDT Thu Nov 3 2022

.SHORT TERM...Today through Saturday night.

High pressure will produce dry weather but below normal temperatures
today with most areas seeing highs in the 30s to low 40s. Our next
storm arrives on Friday in the form of an atmospheric river event
from the northwest. We will see moisture pour into the central
mountains Friday morning, then into the eastern Idaho Friday
afternoon. The Snake Plain and eastern Magic Valley will see
considerable shadowing effects off the central mountains. This will
cut into rainfall amounts considerably here. Liquid precipitation
will range from just a few hundredths near Arco to up to 0.25 inches
near Rexburg and Idaho Falls to up to 0.50 inches from Pocatello to
Burley. However, the high country in this event will see much much
more. Liquid totals are 0.50 inches to 1.50 inches with
upslope/downslope effects dictating amounts. Some upslope favored
areas in the Sawtooth and western Smoky mountains could see up to 3
inches liquid from this event. Snow levels start at valley floors
Friday afternoon but climb to 6500 feet Friday night for the Snake
Plain westward. Snow levels will not begin to rise on the valley
floors until late morning Saturday or possible Saturday afternoon.
Then, snow levels will hold at 6500 feet until the cold front moves
through the region Saturday night, bringing precipitation to an end
across the region. The more impressive snow amounts areawide will be
found above 6500 feet where winter storm watches will be issued. 8
to 14 inches is possible in the watch area. Some locations across
the central mountains, especially in the Sawtooths and western
Smokys could exceed 20 inches. Snow amounts fall off very quickly
below 6500 feet across the central amounts to only a couple inches.
The eastern highlands are a slightly different story where locations
between 5500 feet and 6500 feet may see 5 to 10 inches of snow
potentially resulting in advisories issued for later shifts. The
Snake Plain and eastern Magic Valley does not do well for snow,
generally less than an inch. Low lying eastern highland communities,
such as Malad and Preston, might do a little better, perhaps a
couple inches. There's a good chance that this could be a windy
event as well with models showing 50kts at 700mb punching into the
region Friday night and Saturday. So blowing and drifting snow may
be a problem as well in this event.

13

.LONG TERM...Sunday through next Thursday. Sunday morning will see
some lingering snow tapering off in the higher elevations of the
southern hills and eastern highlands. Winds will still be breezy
Sunday morning with gusts across the Arco Desert and Snake Plain
between 20-30kts still. Winds are expected to decrease a bit through
the day, but stay gusting up to 20kts at times. However, winds will
pick up on Monday afternoon again with gusts generally up to 20-
25kts, but higher wind gusts of 30-35kts in the southern hills and
eastern highlands. These winds will be increasing as our next system
brings impacts to our area. Both the ECMWF and GFS show a closed low
sitting off the coast of the Pacific Northwest on Monday and
Tuesday. This low will help funnel atmospheric river moisture into
eastern Idaho on Monday and Tuesday. As the low begins to make its
move eastward late Tuesday, it looks to take a northeasterly track
Wednesday, Thursday, and Friday through eastern Oregon, central
Idaho, and through Montana. The GFS and ECMWF show some disagreement
in the exact track and timing of the low, but they are in consensus
on more moisture throughout Wednesday and into part of Thursday. The
ECMWF wants to keep more wrap around moisture for us even Thursday
into early Friday. With highs in the 40s for many on Monday, we
likely see a rain to snow mix in the valleys with mostly snow on
Tuesday as highs fall into the 30s and we keep highs in the 30s
through Thursday. At this time, the NBM 4.0 WSUP viewer is showing a
50-70% chance for at least an inch of snow through the eastern Magic
Valley and Snake Plain from Monday to Wednesday evening. Of course,
it's still too early to fine tune the track of the low or forecast
any concrete snow totals at this time, so we will continue to watch
this evolve over the next several days. AMM

&&

.AVIATION...12Z Thursday to 12Z Friday. Watch for IFR conditions from
low CIGs developing at BYI from 12Z to 18Z. Otherwise expect VFR to
MVFR conditions from some low CIGs throughout the day at SUN, PIH,
IDA, and DIJ. Winds will pick up at BYI and PIH during the
afternoon, too, with gusts up to 20-25kts and continue overnight
into Friday morning. The wind starts to pick up at IDA and DIJ
overnight. Gusts early Friday will be 20-30kts at all sites except
for SUN where winds will be lighter. Rain and snow will arrive at
TAF sites on Friday, though likely beginning around or just after
12Z. AMM

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday evening through Saturday evening
for IDZ060-063-064.

Winter Storm Watch from Friday evening through Saturday
afternoon for IDZ071>073.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:09 AM MDTWinter Storm WatchPIHBear Lake, Blaine, Bonneville, Caribou, Custer, Franklin and 2 more10 hr
Nov 3, 1:20 PM MDTWind AdvisoryPIHBannock, Bingham, Blaine, Butte, Cassia, Clark and 5 more51 hr
Nov 3, 1:22 PM MDTWinter Storm WarningPIHBear Lake, Blaine, Bonneville, Caribou, Custer, Franklin and 2 more54 hr
Nov 3, 1:22 PM MDTWinter Weather AdvisoryPIHBannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 10 more54 hr

Nearby

High Wind Warnings in Idaho, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.